Alert archive / Idaho / Frost Advisories in 2021

Frost Advisory 8, NWS Pocatello, ID

June 10, 202112 counties in Idaho

NWS Pocatello, ID issued this frost advisory at Jun 10, 2021, 2:26 AM MDT for 12 counties in Idaho. It took effect at Jun 11, 2021, 3:00 AM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 10, 2021, 2:26 AM MDT (08:26 UTC)
In effect from
Jun 11, 2021, 3:00 AM MDT
Expired
Jun 11, 2021, 9:00 AM MDT
In force
6 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Cassia County, ID, Fremont County, ID, Jefferson County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Power County, ID

The radar

The Pocatello radar (KSFX), 18 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 8.4 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2021-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2021-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2938 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

324 
WWUS75 KPIH 100826
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
226 AM MDT Thu Jun 10 2021

IDZ051>053-055-102100-
/O.NEW.KPIH.FR.Y.0008.210611T0900Z-210611T1500Z/
/O.CON.KPIH.WI.Y.0021.210610T1800Z-210611T0300Z/
Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain-
Eastern Magic Valley-
Including the cities of Shoshone, Richfield, Carey, Mud Lake, 
INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, 
Burley, Rupert, Heyburn, and Oakley
226 AM MDT Thu Jun 10 2021

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...
...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM MDT FRIDAY...

* WHAT...For the Frost Advisory, temperatures as low as 35 will 
  result in frost formation. For the Wind Advisory, southwest 
  winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Shoshone, Mud Lake Desert, Upper Snake River Plain, and
  the Eastern Magic Valley.

* WHEN...For the Frost Advisory, from 3 AM to 9 AM MDT Friday. 
  For the Wind Advisory, from noon today to 9 PM MDT this 
  evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost could kill sensitive outdoor vegetation if left 
  uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold.

&&

$$

IDZ054-102100-
/O.NEW.KPIH.FR.Y.0008.210611T0900Z-210611T1500Z/
/O.CON.KPIH.WI.Y.0021.210610T1200Z-210611T0300Z/
Lower Snake River Plain-
Including the cities of Pocatello, Blackfoot, American Falls, 
Shelley, and Fort Hall
226 AM MDT Thu Jun 10 2021

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 9 PM
MDT THIS EVENING...
...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM MDT FRIDAY...

* WHAT...For the Frost Advisory, temperatures as low as 35 will 
  result in frost formation. For the Wind Advisory, southwest 
  winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Pocatello, Blackfoot, Fort Hall, and American Falls.

* WHEN...For the Frost Advisory, from 3 AM to 9 AM MDT Friday. 
  For the Wind Advisory, from 6 AM this morning to 9 PM MDT this 
  evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Winds will cause rough, choppy water on American Falls
  Reservoir. Frost could kill sensitive outdoor vegetation if 
  left uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects. Boaters on area lakes
should use extra caution since strong winds and rough waves can 
overturn small craft.

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
4 follow-up statements
740 
WWUS75 KPIH 101836
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
1236 PM MDT Thu Jun 10 2021

IDZ051>053-055-110300-
/O.CON.KPIH.WI.Y.0021.000000T0000Z-210611T0300Z/
/O.CON.KPIH.FR.Y.0008.210611T0900Z-210611T1500Z/
Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain-
Eastern Magic Valley-
Including the cities of Shoshone, Richfield, Carey, Mud Lake, 
INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, 
Burley, Rupert, Heyburn, and Oakley
1236 PM MDT Thu Jun 10 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...
...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
FRIDAY...

* WHAT...For the Frost Advisory, temperatures as low as 35 will 
  result in frost formation. For the Wind Advisory, southwest 
  winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Shoshone, Mud Lake Desert, Upper Snake River Plain, 
  and the Eastern Magic Valley.

* WHEN...For the Frost Advisory, from 3 AM to 9 AM MDT Friday. For
  the Wind Advisory, until 9 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost could kill sensitive outdoor vegetation if left 
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold.

&&

$$

IDZ054-110300-
/O.CON.KPIH.WI.Y.0021.000000T0000Z-210611T0300Z/
/O.CON.KPIH.FR.Y.0008.210611T0900Z-210611T1500Z/
Lower Snake River Plain-
Including the cities of Pocatello, Blackfoot, American Falls, 
Shelley, and Fort Hall
1236 PM MDT Thu Jun 10 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...
...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
FRIDAY...

* WHAT...For the Frost Advisory, temperatures as low as 35 will 
  result in frost formation. For the Wind Advisory, southwest 
  winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Pocatello, Blackfoot, Fort Hall, and American Falls.

* WHEN...For the Frost Advisory, from 3 AM to 9 AM MDT Friday. For
  the Wind Advisory, until 9 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Winds will cause rough, choppy water on American Falls 
  Reservoir. Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
313 
WWUS75 KPIH 110115
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
715 PM MDT Thu Jun 10 2021

IDZ051>055-110915-
/O.CAN.KPIH.WI.Y.0021.000000T0000Z-210611T0300Z/
/O.CON.KPIH.FR.Y.0008.210611T0900Z-210611T1500Z/
Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-Eastern Magic Valley-
Including the cities of Shoshone, Richfield, Carey, Mud Lake, 
INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, 
Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley,
Rupert, Heyburn, and Oakley
715 PM MDT Thu Jun 10 2021

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
FRIDAY...
...WIND ADVISORY IS CANCELLED...

* WHAT...For the Frost Advisory, temperatures as low as 35 will
  result in frost formation. 

* WHERE...Shoshone, Mud Lake Desert, Upper Snake River Plain,
  Lower Snake River Plain, Eastern Magic Valley.

* WHEN...From 3 AM to 9 AM MDT Friday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
513 
WWUS75 KPIH 110803
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
203 AM MDT Fri Jun 11 2021

IDZ051>055-111500-
/O.CON.KPIH.FR.Y.0008.210611T0900Z-210611T1500Z/
Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-Eastern Magic Valley-
Including the cities of Shoshone, Richfield, Carey, Mud Lake, 
INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, 
Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley,
Rupert, Heyburn, and Oakley
203 AM MDT Fri Jun 11 2021

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

* WHAT...Temperatures as low as 35 will result in frost 
  formation.

* WHERE...Shoshone, Mud Lake Desert, Upper Snake River Plain, 
  Lower Snake River Plain, Eastern Magic Valley.

* WHEN...Until 9 AM MDT this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
043 
WWUS75 KPIH 111431
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
831 AM MDT Fri Jun 11 2021

IDZ051>055-111545-
/O.EXP.KPIH.FR.Y.0008.000000T0000Z-210611T1500Z/
Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-Eastern Magic Valley-
Including the cities of Shoshone, Richfield, Carey, Mud Lake, 
INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, 
Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley,
Rupert, Heyburn, and Oakley
831 AM MDT Fri Jun 11 2021

...FROST ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING...

Temperatures are quickly rising across the area and the advisory
will expire at 9 AM. 

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this frost advisory went out at Jun 10, 2:26 AM MDT, 0 minutes earlier.

Area forecast discussion, Jun 10, 2:26 AM MDT, 0 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
226 AM MDT Thu Jun 10 2021

.SHORT TERM...Today through Saturday night. Early morning satellite
imagery was showing a low pressure trough moving onshore with a
broad area of downstream showers noted across the WRN Idaho border
and Panhandle. Looking further upstream, the next low pressure
system was observed shifting through the NE Pacific toward the NW
coast. Early morning surface observations were showing stronger west
winds advancing through the eastern Magic Valley to Pocatello with
the associated cold front. Numerical models drive the upper trough
across SE Idaho today with an increasing chance of showers and
isolated thunderstorms expected across SE Idaho commensurate with
the upper trough passage. Both the GFS and NAM show the best chance
for accumulating precipitation across the CNTRL and SE mountains
this afternoon with lighter amounts showing up in the GFS within the
Snake River Plain whereas the NAM is virtually dry. Both models
support strong gusty winds throughout the Snake River Plain today
and thus the current Wind Advisory will be allowed to continue. The
trough exits east of the region early this evening with clearing
from west to east overnight. The models were even colder yet again
for the morning lows Friday with widespread near freezing
temperatures. Thus a Frost Advisory was issued for the Snake River
Plain and Eastern Magic Valley. A broad SW flow aloft overspreads
the region Friday afternoon and continues into Saturday as the
second Pacific low sets up off the NW coast. As a result,
temperatures should rebound to above normal levels by Saturday
afternoon. Huston

.LONG TERM..Sunday through next Thursday. Models continue to promote
an extended period of hot and dry weather with ridging amplifying
downstream, and a trough deepening offshore. Deterministic models
and ensemble clusters form a high over the Four Corners area, though
we see no influence of monsoon moisture--just dry mid-level
southwesterly flow. Temperatures will climb into near record
territory Monday and Tuesday (possibly Sunday as well). A slight
cooldown may be on the way Wednesday with models indicating a trough
lifting over the ridge, and flattening it somewhat. Hinsberger

&&

.AVIATION...Unsettled weather is expected today in wake of a
vigorous cold front that passed through early this morning.
Gradient will intensify throughout the day, leading to some strong
winds with gusts near 40kts in the Snake Plain. Afternoon
thunderstorms are a possibility until the 500mb trough pushes
through around early evening. Keeping things VFR, though MOS
guidance and HREF flight categories show potential to dropping to
MVFR in heavier showers. Expect weather at the terminals to become
more settled early this evening. Hinsberger

&&

.FIRE WEATHER...A low pressure trough will advance across SE Idaho
today providing a good chance for wetting rains across the CNTRL and
SE mountains this afternoon. Other locals may see light
accumulations. Strong gusty winds, cooler temperatures, and higher
humidity levels will also accompany the system across the region
today. Skies clear from west to east behind the exiting storm system
this evening with sub-freezing temperatures hitting the mountainous
regions and near freezing conditions for the Snake River Plain by
Friday morning. A broad southwest flow aloft overspreads the region
Friday afternoon resulting in a warming trend through the weekend
and another shot at record high temperatures for early next week.
Huston

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Frost Advisory from 3 AM to 9 AM MDT Friday for IDZ051>055.

Wind Advisory from 6 AM this morning to 9 PM MDT this evening
for IDZ054.

Wind Advisory from noon today to 9 PM MDT this evening for
IDZ051>053-055.

&&

Nearby

Frost Advisories in Idaho, 2021Every frost advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.